MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Model Number 04V5131
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results for multiple samples (mostly pediatric patient samples) since they switched to alinity from the vitros platform.The customer¿s current protocol is if a patient has a total bilirubin result of >18 mg/dl the patient is admitted to the hospital.Customer states technopath level 3 was reporting at 6.2 and 6.1 mg/dl, but peer mean is 5.69 mg/dl.Customer ran biorad pedi control, and it was recovering at 18.22 mg/dl, but their peer mean is 14.22 mg/dl.Quality control results are still within range but elevated.The customer also stated they are having to re-calibrate the reagent kit every week to bring the results and qc back down.The customer provided one example for one patient sample results that were run on roche and poc i-stat platform previously and then compared the results to the result generated on the alinity c platform.The results were for the one patient sample: on (b)(6) 2023 at 0354 am roche total bilirubin result = 13.05 mg/dl.On (b)(6) 2023 at 12:30 pm roche total bilirubin result = 12.96 mg/dl.On (b)(6) 2023 poc i-stat total bilirubin result = 16.3 mg/dl.On (b)(6) 2023 at 14:40 pm at the customer facility alinity c total bilirubin result = 19 mg/dl.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer observed falsely elevated alinity c total bilirubin results since transitioning to alinity from the vitros platform.During this time the falsely elevated alinity c total bilirubin results were observed, it was noted that the alinity total bilirubin reagent, ln 4v51-31 lot 62847uq09, had been calibrated with bilirubin calibrator ln 8p61-01 lot 97448fd01.Quality controls (qc) were noted to be elevated but within range.The customer stated that they had been re-calibrating the reagent kit weekly in order for total bilirubin and qc results to come down.As part of the troubleshooting activities for the customer issue, an alternate lot of bilirubin calibrator, ln 8p61-01 lot 60667fd01, was provided to the customer.This new lot of calibrator resolved the customer¿s issue, lowering the qc back to the mean.In addition, further investigation was performed on the bilirubin calibrator lot 97448fd01 and alinity c total bilirubin reagent lot 62847uq09 combination used by the customer.This investigation included evaluating worldwide field data, internal non-conformances or deviations, and complaint trends for both the bilirubin calibrator lot 97448fd01 and alinity c total bilirubin reagent lot 62847uq09.The outcome of this review did not identify any other causes or issues that might have caused the issue experienced by the customer.Based on our investigation and the acceptable performance of the product in the field, no systemic issue or deficiency was identified for neither the bilirubin calibrator lot 97448fd01 or alinity c total bilirubin reagent lot 62847uq09.This mdr is being submitted to clarify what was previously reported in section h10 additional mfg narrative section.Section g1 contact information was updated to reflect the current contact (b)(6).
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results for multiple samples (mostly pediatric patient samples) since they switched to alinity from the vitros platform.The customer¿s current protocol is if a patient has a total bilirubin result of >18 mg/dl the patient is admitted to the hospital.Customer states technopath level 3 was reporting at 6.2 and 6.1 mg/dl, but peer mean is 5.69 mg/dl.Customer ran biorad pedi control, and it was recovering at 18.22 mg/dl, but their peer mean is 14.22 mg/dl.Quality control results are still within range but elevated.The customer also stated they are having to re-calibrate the reagent kit every week to bring the results and qc back down.The customer provided one example for one patient sample results that were run on roche and poc i-stat platform previously and then compared the results to the result generated on the alinity c platform.The results were for the one patient sample: on (b)(6)2023 at 0354 am roche total bilirubin result = 13.05 mg/dl on (b)(6)2023 at 12:30 pm roche total bilirubin result = 12.96 mg/dl on (b)(6)2023 poc i-stat total bilirubin result = 16.3 mg/dl on (b)(6)2023 at 14:40 pm at the customer facility alinity c total bilirubin result = 19 mg/dl there was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity c total bilirubin results included a search for similar complaints, and the review of complaint text, trending data, labeling, field data, and device history records.Return testing was not performed as returns were not available.A ticket search by total bilirubin lot number found normal complaint activity for lot 62847uq09.A review of tracking and trending did not identify any related trends for the product for the issue.A review of the device history records identified no non-conformances or deviations associated with lot number 62847uq09 related to the complaint issue.In addition, total bilirubin lot 62847uq09 demonstrates median population results within established/expected baseline values.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, no systemic issue or product deficiency was identified for alinity c total bilirubin reagent lot 62847uq09.Upon further review, it was found on 31aug2023, that alinity c bilirubin cal, 08p61-01, 97448fd01 needed to be included in d10 - concomitant product section.
 
Event or Problem Description

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17132128
Report Number3002809144-2023-00268
Device Sequence Number20454951
Product Code CIG
UDI-Device Identifier00380740158422
UDI-Public00380740158422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number04V5131
Device Catalogue Number04V51-31
Device Lot Number62847UQ09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/30/2023
10/20/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/31/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY C BILIRUBIN CAL, 08P61-01, 97448FD01; ALINITY C BILIRUBIN CAL, 08P61-01, 97448FD01; ALNTY C PROCESSING MODU, 03R67-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6)
Patient SexUnknown